Incidence of anesthesia-related medication errors over a 15-year period in a university hospital.

Yoshiro Sakaguchi, Kentaro Tokuda, Kana Yamaguchi, Kazuo Irita

研究成果: ジャーナルへの寄稿学術誌査読

14 被引用数 (Scopus)

抄録

To clarify the incidence of anesthesia-related medication errors in Kyushu University Hospital, a retrospective analysis of anesthesia-related incidents from 1993 to 2007 was conducted based on the "Investigation of anesthesia-related medication incidents" by the Japanese Society of Anesthesiologists. Out of a total of 64,285 anesthesia cases, drug errors occurred in 50 cases (0.078%), but none of the incidents led to serious sequelae. Wrong medication was the most common type of drug error (48%), followed by overdose (38%), underdose (4%), omission (2%), and incorrect administration route (8%). The most commonly involved drugs were opioids, cardiac stimulants, and vasopressors. Syringe swap was the leading cause of wrong medication, accounting for 42%, drug ampoule swap occurred in 33%, and the wrong choice of drug was made in 17%. The first, second, and third most frequent causes of overdose involved a misunderstanding or preconception of the dose (53%), pump misuse (21%), and dilution error (5%). The error frequency did not decrease over the 15-year period. The responsible anesthesiologists were most likely to be doctors with a little experience. To reduce anesthesia-related medication errors, improvements of protocols for handling medication and instruction, and an improved education system for the anesthesia trainees are essential.

本文言語英語
ページ(範囲)58-66
ページ数9
ジャーナルFukuoka igaku zasshi = Hukuoka acta medica
99
3
出版ステータス出版済み - 1月 1 2008

!!!All Science Journal Classification (ASJC) codes

  • 医学(全般)

フィンガープリント

「Incidence of anesthesia-related medication errors over a 15-year period in a university hospital.」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル